MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71332762
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an aspiration of the left hip was performed due to a thigh seroma and prosthetic joint infection.Open irrigation and debridement was done.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, (b)(4) details regarding the patient¿s weight-bearing status, bone quality, and fall/trauma history have not been provided.Although, evidence of metallosis was reported during the revision no supporting clinical documentation has been provided for review.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported component loosening and pain cannot be determined however, the reported articulation between the femoral neck and the liner reported in the intraoperative findings could have been a contributing factor or a result of the loosening which caused the pain.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.Product was sterilized according to sterilization release documentation from quality control.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 62MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8095923
Report Number1020279-2018-02546
Device Sequence Number19519197
Product Code MBL
UDI-Device Identifier03596010598035
UDI-Public03596010598035
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Catalogue Number71332762
Device Lot Number16JM02336
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR